MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105M
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing medical procedure using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, while attempting to load a benchmark into the patient, the physician experienced resistance and decided to remove it.The physician also experienced resistance while removing the benchmark and upon pulling harder to remove the benchmark, the physician noticed a kink on the benchmark.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 68.0, 103.0, and 105.5 cm from the hub.The benchmark was ovalized approximately 43.0, 82.0, and 107.0-110.0 cm from the hub.Bends were seen along the length of the device.The benchmark was damaged, and, therefore, functional testing was unable to be performed.Conclusions: evaluation of the returned benchmark revealed distal kinks and ovalizations on the device.This damage was likely a result of mishandling during preparation or forceful advancement against resistance.Further evaluation revealed bends along the length of the device.Based on the return condition, the bends, some ovalizations, and some of kinks were likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7491256
Report Number3005168196-2018-00936
Device Sequence Number18881194
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/09/2020
Device Catalogue NumberBMK6F105M
Device Lot NumberF80504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005